Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Can increased dosage of Janumet cause vaginal itching?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Lately increased Janumet to no 50/850 can this be causing vaginal itching quite bad
Posted Fri, 17 Jan 2014 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Increasing the dosage of Janumet would not lead to vaginal itching. BUt uncontrolled diabetes can lead to vaginal itching and infections. Make sure that your recent blood sugars are in control. Also, at 64, you could be having atrophic vaginitis. This is when due to hormonal deficiency, the vaginal mucosa becomes dry and easily prone to injury and breakage. Such mucosa is more prone to infections also. Please have a gynaecological evaluation. You should have complete internal check up - per vaginum and per speculum. In addition, a vaginal swab if there is any suspicious discharge. Blood sugars should be checked. Also, avoid cleaning or rubbing the area too vigorously. Clean gently with plain lukewarm water and XXXXXXX dry gently. Do not use douches / soaps / cleansers / gels / toilet paper . Avoid itching, as it could worsen the infection / atrophic mucosa. Treatment can be initiated once the diagnosis is made. Till then local Clotrimazole cream might help alleviate symptoms. You could be having an allergy to latex from condoms , synthetic fabric in your undergarments , some local product that is perfumed or medicated. Wear cotton underpants. Keep the private parts clean and dry. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor